Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 15, 2020, 3:27 PM EDT. It took effect at Mar 15, 2020, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2020, 3:27 PM EDT (19:27 UTC)
- In effect from
- Mar 15, 2020, 8:00 PM EDT
- Expired
- Mar 16, 2020, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
347 WHUS71 KBOX 151927 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 327 PM EDT Sun Mar 15 2020 ANZ250-254-160330- /O.NEW.KBOX.SC.Y.0041.200316T0000Z-200316T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 327 PM EDT Sun Mar 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
465 WHUS71 KBOX 160222 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1022 PM EDT Sun Mar 15 2020 ANZ251-161200- /O.EXA.KBOX.SC.Y.0041.000000T0000Z-200316T1400Z/ Massachusetts Bay and Ipswich Bay- 1022 PM EDT Sun Mar 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-161200- /O.CON.KBOX.SC.Y.0041.000000T0000Z-200316T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1022 PM EDT Sun Mar 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
261 WHUS71 KBOX 160805 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 405 AM EDT Mon Mar 16 2020 ANZ250-251-254-161400- /O.CON.KBOX.SC.Y.0041.000000T0000Z-200316T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 405 AM EDT Mon Mar 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 8 PM this evening to 10 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
007 WHUS71 KBOX 161115 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 715 AM EDT Mon Mar 16 2020 ANZ251-161215- /O.CAN.KBOX.SC.Y.0041.000000T0000Z-200316T1400Z/ Massachusetts Bay and Ipswich Bay- 715 AM EDT Mon Mar 16 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas will continue to diminish less than 5 feet. $$ ANZ250-254-161400- /O.CON.KBOX.SC.Y.0041.000000T0000Z-200316T1400Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 715 AM EDT Mon Mar 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northeast winds 10 to 15 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 3:26 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 15, 3:26 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Boston/Norton MA
326 PM EDT Sun Mar 15 2020
.SYNOPSIS...
High pressure from Quebec will build into Maine Monday bringing
cool and dry conditions with below normal temperatures. A fast-
moving low pressure will bring rain and snow showers changing
to rain late Monday night through most of Tuesday. Dry, cool
weather returns for Wednesday. A frontal system will slowly
approach the northeast late next week, bringing periods of rain
and/or snow late Wed night, then areas of rain expected at times
Thursday into Friday night.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Strong high pres builds over Quebec tonight with mainly clear
skies and light northerly winds. As winds turn more NE late
tonight, area of low level moisture expected to back in across
SE New Eng which may bring some lower clouds across
Cape/Islands into SE coastal MA. Otherwise, good radiational
cooling expected given very dry airmass in place which will lead
to a cold night. Lows will drop into the teens in the colder
locations that radiate well, with 20s elsewhere.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...
High pres shifts into the Gulf of Maine during the afternoon with
NE winds gradually veering from NE to SE. The column remains dry,
but cross sections show enhanced low level moisture persisting
across SE New Eng. This may lead to some lower clouds across SE MA
and Cape/Islands at times, otherwise expect sunshine through high
clouds. Chilly airmass with 925 mb temps -6 to -8C across eastern
MA. Highs ranging from mid/upper 30s eastern MA to low/mid 40s in
the CT valley.
Monday night...
The high pres moves offshore from the Gulf of Maine with warm
advection and southerly flow leading to increasing moisture
moving in from the west after midnight. This will be ahead of a
shortwave which moves into the Gt Lakes toward 12z Tue. Best
forcing will remain to the west so just a low prob of scattered
snow showers moving into western New Eng late as column is
cold enough to support snow.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Scattered rain and/or snow showers Mon night, changing to all
rain by late Tue morning before ending late in the day
* Dry conditions and cool temperatures Wed
* May see prolonged period of unsettled conditions from late Wed
night into Friday night
Details...
Monday night and Tuesday...
High pressure near the Maritimes moves offshore, clearing a path
for a low pressure to move east across Canada. The cold front
associated with this low pressure ad a mid level shortwave then
approach our region for Tuesday. Still some question about the
onset timing of precipitation. Favored a slower onset time as
the longer term guidance tends to be too progressive with such a
large high pressure over the North Atlantic. This slower timing
will limit the window for any snowfall late Monday night. With
the stronger dynamics remaining well to our north, just don't
see much opportunity for snow to survive much past daybreak
Tuesday with an increasing southerly flow. These features are
expected to push offshore Tuesday evening, ending the threat of
rain showers.
Near to slightly above normal temperatures for this time.
Wednesday...
Another large high pressure dominates this portion of the
forecast. Dry weather with near normal temperatures.
Wednesday night through Saturday...
Mid level steering flow projected to remain fairly progressive,
but with more of a southwest component developing towards
Thursday into Friday. This favors both a warmer and wetter trend
as the southern jet stream becomes more of a factor on our
weather.
This is a lower confidence forecast. While the members of the
15/00Z guidance suite agree on general synoptic ideas, there is
not much agreement on timing and location of these features
Thursday into Saturday. Favored a consensus approach here to
smooth over the less predictable details. Have rather high
confidence there will be a widespread measurable rainfall at
some point, but not so much confidence on the timing details.
A trend towards drier weather is most likely to develop
Saturday.
Mainly above normal temperatures through this period, which
would favor mostly rain for a precipitation type. However, there
should be yet another brief window for some light snow across
the higher terrain of interior southern New England late
Wednesday night into Thursday morning. Any snow should
transition to rain rather quickly Thursday morning.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today: High confidence.
Through Monday...High confidence.
VFR for much of the region, but low end VFR/MVFR cigs may
develop and impact portions of Cape/Islands and SE MA for a
time late tonight into Mon. Light N winds tonight veering to E
then SE during Mon.
Monday night...Moderate confidence.
Mainly VFR cigs in the evening, then MVFR developing across SNE
after midnight. Scattered -SHSN possible across western New Eng
late.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Tuesday through Friday/...
Tuesday: MVFR/IFR conditions possible. Breezy. SHRA likely.
Patchy BR.
Tuesday Night through Wednesday: VFR. Breezy.
Wednesday Night: VFR.
Thursday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA.
&&
.MARINE...
Tonight...Shortwave passage to the north and period of cold
advection will result in a brief surge of northerly gusts to 25
kt over eastern MA waters this evening. Seas will build to 5 ft
over outer waters. SCA will be issued for eastern MA waters.
Monday...NE winds will veer to SE and diminish in the afternoon.
Lingering 5 ft seas over eastern outer waters will subside.
Monday night...SE/S winds increasing to 15-20 kt but seas
remaining below SCA thresholds.
Outlook /Tuesday through Friday/...
Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Rain showers likely, patchy fog.
Local visibility 1 nm or less.
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 30 kt. Local rough seas.
Wednesday Night: Winds less than 25 kt.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM this evening to 10 AM EDT
Monday for ANZ250-254.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/KJCHazardous weather outlook, Mar 15, 4:21 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 421 AM EDT Sun Mar 15 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-160830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 421 AM EDT Sun Mar 15 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-160830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 421 AM EDT Sun Mar 15 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.